# SDR 2019FA0000192

- Difficulty date: June 25, 2019
- Submitted: June 25, 2019
- Operation: General aviation
- Aircraft: N76CB
- Make and model: Beech 95-B55
- Aircraft serial: TC2118
- System (JASC): 3233 · Landing Gear Actuator
- Part: Bearing
- Part number: 5201K
- Condition: Failed
- Location: Mlg
- Stage of operation: LD
- How discovered: V
- Nature of condition: B
- Precautionary procedure: H, O

## Discrepancy

UPON INITIAL TAKEOFF, A LOUD NOISE WAS HEARD WHEN LANDING GEAR CAME UP. WHEN PLANNING FOR LANDING, GEAR WAS SELECTED DOWN, IT MOVED DOWN FOR A SPLIT SECOND AND THEN THE CIRCUIT BREAKER FOR THE LANDING GEAR MOTOR POPPED AND THERE WAS A SMELL OF SMOKE OR BURNING IN THE COCKPIT. CIRCUIT BREAKER WAS RESET, POPPED AGAIN. TRIED TO HAND CRANK LANDING GEAR DOWN, BUT HAND CRANK WOULD FREE SPIN AND NOT ENGAGE. GEARBOX WAS REMOVED AND DISASSEMBLED. UPON DISASSEMBLY IT WAS NOTICE THAT THE WORM GEAR HAD SEEM TO SHIFT TOWARD THE LANDING GEAR MOTOR AND WOULD NOT ALLOW THE EMERGENCY HANDLE COG TO REACH THE COG ON THE SHAFT FOR MANUAL EXTENSION. ALSO NOTICED THAT THE LANDING GEAR MOTOR IS SEIZED. THERE A LARGE AMOUNT OF METAL SHAVINGS AND PARTICLES INSIDE THE GEARBOX. WE DISCOVERED THAT THE METAL CAME FROM THE DOUBLE BALL BEARING NEAR THE HANDLE SIDE OF THE GEARBOX, THE BEARING HAD COMPLETELY FAILED. WORM GEAR, HALF MOON GEAR, AND GEARBOX HOUSING ARE IN GOOD SHAPE. BOTH BEARINGS ON THE MOTOR SIDE OF THE HOUSING ARE IN GOOD SHAPE. THERE WAS A LOT OF GREASE NOTICED ON THE ELECTRIC MOTOR GEARS.
